MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT LAUREATE® WIRE; WIRE, GUIDE, CATHETER

MERIT MEDICAL SYSTEMS MERIT LAUREATE® WIRE; WIRE, GUIDE, CATHETER
Model Number 00884450033289
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and two similar complaints for this lot number were identified.
 
Event or Problem Description
The account alleges that during a percutaneous transhepatic biliary drainage (ptbd) procedure, the access wires black jacket detached within the patient while attempting access to the patient's biliary system.The physician successfully externalized the foreign body by removing the foreign body (jacket) by hand, liberating the patient from the foreign body.No additional patient consequences to report.

Brand Name
MERIT LAUREATE® WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key17353670
Report Number9616662-2023-00009
Device Sequence Number6016767
Product Code DQX
UDI-Device Identifier00884450033289
UDI-Public00884450033289
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model Number00884450033289
Device Catalogue NumberLWSTDA35150/D
Device Lot NumberK2594240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS NEEDLE
Patient SexUnknown